MAUDE Adverse Event Report: HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation

HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Renal Impairment (4499)
Date of Event 02/21/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device malfunctions or other noteworthy events occurred during the case.In response to reports of acute kidney injury associated with histotripsy, histosonics has incorporated the following warning into its labeling: "consider patient-specific risk factors for acute kidney injury (aki) and/or renal failure based on clinical history and procedural scenarios that could increase stress on kidney function, including but not limited to hydration status, planned treatment volume and expected use of imaging contrast agents.Consistent with other liver-directed therapies, treatments involving large treatment volumes or multiple treatment sessions may be associated with an increased risk of aki.Evaluate renal risk and monitor for signs of aki before and after treatment.".
 
Event or Problem Description
On (b)(6), 2026, a male patient with a history of hepatocellular carcinoma (hcc) received histotripsy treatment to a portal vein tumor thrombus in liver segment 6 for a total planned treatment volume (ptv) of 73.9 cc.The procedure involved overlapping histotripsy treatments of the portal vein thrombus.The treating physician reported that following treatment, imaging demonstrated resolution of the tumor thrombus, and the patient's bilirubin levels improved, consistent with a favorable local treatment response.On (b)(6), the patient presented to the hospital reporting that they were not feeling well.Laboratory evaluation demonstrated elevated serum creatinine of 4.6 mg/dl, and the patient was admitted for evaluation of acute kidney injury.The patient was managed conservatively, dialysis was not required, and serum creatinine began to decline during hospitalization with no further sequelae resulting in discharge on (b)(6).

Brand Name
EDISON
Common Device Name
Focused ultrasound system for non-thermal, mechanical tissue ablation
Manufacturer (Section D)
HISTOSONICS, INC.
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer (Section G)
HISTOSONICS, INC
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n
suite 300
plymouth, MN 55446
6123510361
MDR Report Key24690564
Report Number3027664504-2026-00009
Device Sequence Number9855238
Product Code QGM
UDI-Device Identifier00850006962082
UDI-Public00850006962082
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K241902
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2026
Initial Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/13/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale